Question

Hi there,

Over (at least) the past six months I have had constant ear ringing in both my ears. When I mentioned this to my HIV doc, she said she had received some similar recent complaints from other patients.

I am currently on Kaletra tabs and Kivexa (3TC & Abacavir) after having recently switched off Reyataz (Atazanavir)/Kivexa due to hair loss which appeared due to Reyataz - another story!...

Could this constant low grade ear ringing be a side-effect of HIV meds? Have you heard of such side effects? Is there any way to stop/reduce such ringing?

Any guidance would be appreciated.

Thanks!

Answer

I am not at all aware of this being a side effect of the medications you are taking. The first step I would take would be to have a good ENT examination performed along with a hearing test. This will establish whether there is a physical basis for your symptoms and whether any additional tests need to be done to figure it out.